thinning skin

** Originally posted by julesverne **

Hello. My skin under my breasts has thinned I am guessing due to the use of steroid creams. Obviously I no longer use them and opt only for natural treatment. Anyone know what could help? My skin actually cracks and it is painful. Vaseline is a quick fix and I've been using corn starch baby powder but I need to find something that actually fixes my broken and thinned skin. Thank you!

Report post

14 replies. Join the discussion

** Originally posted by GitOverIt **

I'm not sure how Desitin can effect thin skin but it sure helps get rid of INVERSE psoriasis! I found that certain foods caused my outbreak of inverse!

I'm on Dr. Pagano's diet now....but I think a good blood allergy test might help you!

Here is a photo of Desitin Make sure you read the ingredients...(40% of zinc is in some and only 15% in others)

Report post

** Originally posted by silkenwings228 **

Hello. My skin under my breasts has thinned I am guessing due to the use of steroid creams. Obviously I no longer use them and opt only for natural treatment. Anyone know what could help? My skin actually cracks and it is painful. Vaseline is a quick fix and I've been using corn starch baby powder but I need to find something that actually fixes my broken and thinned skin. Thank you!

I have inverse under my breasts as well, but luckily, the skin never cracked. It did get really thin, though. Like you, I've stopped using topicals. My skin is pretty much back to normal in turns of the thinness going away, and I think that's completely due to moisturizing. Since I was a baby, my mother would mix Vaseline with Lotion and apply that to my body, and I've been doing it my whole life.

Since my p dx, I've increased the amount of Vaseline that I add. What I suggest for you is to pick up some Bacitracin. It's antibiotic ointment; it'll help the area heal and keep it free of harmful bacteria as well. Take a shower/bath and make sure your skin is still damp, then apply the Bacitracin. Massage it in, but not too much. Then mix your lotion (I use Aveeno Active Naturals Intense Relief Repair Creme) with your Vaseline and apply where you need to. Usually after I've done all this, I through on a cotton shirt and pants so that my skin can still breathe. Keeping the skin moist helps a ton. You also may want to avoid bras if you can. I wear very fitted camisol tops that offer support without the rubbing that comes with a bra top, and that helps a lot, too.

Report post

** Originally posted by kptruck **

Hello. My skin under my breasts has thinned I am guessing due to the use of steroid creams. Obviously I no longer use them and opt only for natural treatment. Anyone know what could help? My skin actually cracks and it is painful. Vaseline is a quick fix and I've been using corn starch baby powder but I need to find something that actually fixes my broken and thinned skin. Thank you!

I get heat rashes under my breasts all the time during the summer. Ive always used corn starch, because it dries the skin up. So I wouldnt recommend using something thats going to dry it badly. Try taking an oatmeal bath and then after youre done, before you get dry, do what silkenwings said and put some anti bacteria ointment on and then moisturize. You could try laying on your back with a fan blowing on you for a few minutes afterwards to cool down too. Thats what I do sometimes.

Report post

** Originally posted by kptruck **

By the way I didnt use the steroid ointment very long but I noticed on my feet the skin seems much thinner to me.

Report post

** Originally posted by julesverne **

i've tried an anti-bacterial ointment and that didn't work. the corn starch seems to be working a little. at least the skin isn't cracking but its still really red. i think i'll try Sally's suggeston of Desitin.

Report post

** Originally posted by dissenter **

When I stopped using steroid creams (I was using for a very long time, but sparingly), I substituted pure vitamin E oil, which seems to help the area where my skin was thinning.

Report post

** Originally posted by BrianH **

I have inverse under my breasts as well, but luckily, the skin never cracked. It did get really thin, though. Like you, I've stopped using topicals. My skin is pretty much back to normal in turns of the thinness going away, and I think that's completely due to moisturizing. Since I was a baby, my mother would mix Vaseline with Lotion and apply that to my body, and I've been doing it my whole life.

Since my p dx, I've increased the amount of Vaseline that I add. What I suggest for you is to pick up some Bacitracin. It's antibiotic ointment; it'll help the area heal and keep it free of harmful bacteria as well. Take a shower/bath and make sure your skin is still damp, then apply the Bacitracin. Massage it in, but not too much. Then mix your lotion (I use Aveeno Active Naturals Intense Relief Repair Creme) with your Vaseline and apply where you need to. Usually after I've done all this, I through on a cotton shirt and pants so that my skin can still breathe. Keeping the skin moist helps a ton. You also may want to avoid bras if you can. I wear very fitted camisol tops that offer support without the rubbing that comes with a bra top, and that helps a lot, too.

Glycerin helps considerably with both the eruptions and the thinning skin, because its main mode of action is to help rebuild the 4 skin layers from the "bottom up". For a silky smooth sensation, apply liberally, leave ¼ - ½ hr., and wipe excess off with a damp cloth (the dampness grabs the G. immediately, because it is so hygroscopic).

Report post

** Originally posted by nina2002nina **

Glycerin helps considerably with both the eruptions and the thinning skin, because its main mode of action is to help rebuild the 4 skin layers from the "bottom up". For a silky smooth sensation, apply liberally, leave ¼ - ½ hr., and wipe excess off with a damp cloth (the dampness grabs the G. immediately, because it is so hygroscopic).

I am pretty sure this is what happened to me. My skin had thinned with all the steroids and topicals that I used before using G. Back then I wasn't sure if the thinning was from the prescriptions or from the P itself (it was so new to me then- I had no idea what was happening to my skin). I have been using G for over a year now (no more prescriptions-hurray) and I can say that the skin is not thin anymore :0).

Report post

** Originally posted by BrianH **

I am pretty sure this is what happened to me. My skin had thinned with all the steroids and topicals that I used before using G. Back then I wasn't sure if the thinning was from the prescriptions or from the P itself (it was so new to me then- I had no idea what was happening to my skin). I have been using G for over a year now (no more prescriptions-hurray) and I can say that the skin is not thin anymore :0).

So glad to hear it! Thinning skin is no joke. Steroids, including prednisone, can thin skin to the point that every touch leaves a bruise, and the skin can peel back like wet tissue paper -- and then take forever to heal.

Report post

** Originally posted by julesverne **

Hi Brian.. just a glycerin bar of soap?

Report post

** Originally posted by nina2002nina **

Hi Brian.. just a glycerin bar of soap?

I don't think he was talking about the soap; although the soap may be good. We are talking about pure Glycerin. It is like a liquid and it is sold in most drug stores. Ask the pharmacist where it is located in the store. There is also Vegetable Glycerin and that is sold in the Health Food Store. There are a few threads about the use of Glycerin.

Here is a few:
http://talkpsoriasis.org/showthread.php?t=30144&highlight=Glycerin

http://talkpsoriasis.org/showthread.php?t=29847&highlight=Glycerin

http://talkpsoriasis.org/showthread.php?t=29633&highlight=Glycerin

Report post

** Originally posted by BrianH **

Hi Brian.. just a glycerin bar of soap?

I really like glycerin soap, but all on its own it doesn't seem to be enough. We're talking about liquid glycerin here, the USP version from a pharmacy/department store, or the 100% Vegetable Glycerin from a health food/supplement store.

Report post

** Originally posted by MarionWalker **

I also have skin that tears under my breasts, It seems to be caused by yeast and it always goes away after 2-4 days of nystTIN cream applications. I used corn starch in the past but was told that yeast and bacteria thrive in that environment. Best to keep area very dry, I use small piece of absorbant cotton to absorb perspiration between layers of skin ( old white t Shirts work great ) Good luck.

Report post

** Originally posted by BrianH **

I also have skin that tears under my breasts, It seems to be caused by yeast and it always goes away after 2-4 days of nystTIN cream applications. I used corn starch in the past but was told that yeast and bacteria thrive in that environment. Best to keep area very dry, I use small piece of absorbant cotton to absorb perspiration between layers of skin ( old white t Shirts work great ) Good luck.

It happens that glycerin is a potent contact-anti-bacterial, because it is so hygroscopic. It desiccates any bacteria it touches when reasonably concentrated. For another application of this feature, swish around on the back of your tongue and swallow for instant sweet breath.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders